How Long Can Side Effects From Levaquin Last?

Discussion in 'Fibromyalgia Main Forum' started by lgp, May 11, 2009.

  1. lgp

    lgp Well-Known Member

    I stopped taking the Levaquin approximately six weeks ago and I am still experiencing terrible digestive upset--both stomach and intestinal. I resumed taking the acidopholus last week--unfortunately, I did not realize that I should continue taking it for awhile post-Levacquin. The acidopholus is definitely helping in small increments. I read somewhere yesterday that you can actually experience worse side-effects from Levaquin once you stop taking it. Has anyone experienced this? And how long did it take for your digestive system to get back on track? Do you think six weeks is too long? I am really quite anxious about this and would appreciate any answers or light anyone may be able to shed on this. In my opinion, this drug is a disaster.

  2. lgp

    lgp Well-Known Member

    I did go to the askapatient site. I could not believe what I read--truly frightening. BTW, that is really an excellent site--a great source of information.

    I honestly cannot believe that this drug is still on the market and it makes me really question the pharmeceutical industry and the incentives they must give doctors to keep pushing this stuff onto their patients.

    As I am already quite allergic to penicillin and many of it's derivatives, after Levaquin I am writing off ALL antibiotics.

    Thanks for replying--I really appreciate it.

  3. cbs1234

    cbs1234 New Member

    The answer to your question is not an easy one. From an individual that had a devastating reaction to levaquin many, many years ago and who has done a tremendous amount of research on the adverse effects of fluoroquinolone antibiotics, I can tell you that recovery varies greatly. Some people recover quickly, over a period of 1 to 6 months. Some people recover slowly and go through many periods of recovery and relapse over many months to many years. And, unfortunately, some deal with the problems with no recovery in sight (a small percentage).

    I fall into the middle category. It took over 2 years for the damage to my nervous system to repair itself. However, almost a decade later, I still deal with tendon problems. The tendons are much better and I am very functional. But, I do still experience relapses from time to time that limit greatly what I can do.

    Good luck in your recovery.
  4. Janalynn

    Janalynn New Member

    it is a good site isn't it?
    I'm horribly allergic to penicillan as well. (and aspirin, ibuprofen...) As far as antibiotics go, I've really only needed them for bronchitis, pneumonia type illnesses, so the Zithromax or Erithromyacin works for me.
    I have no idea if those kinds of meds will help your situation. The Z pack is pretty powerful.